Alert archive / Arkansas / Wind Advisories in 2008

Wind Advisory 22, NWS Memphis, TN

June 5, 20084 states

NWS Memphis, TN issued this wind advisory at Jun 5, 2008, 3:16 AM CDT for 4 states. It took effect at Jun 5, 2008, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2008, 3:16 AM CDT (08:16 UTC)
In effect from
Jun 5, 2008, 9:00 AM CDT
Expired
Jun 5, 2008, 7:00 PM CDT
In force
10 hr
Issued by
NWS Memphis, TN
All 25 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 050816
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
316 AM CDT THU JUN 5 2008

...STRONG AND GUSTY SOUTH-SOUTHWEST WINDS EXPECTED TODAY OVER
WESTERN PORTIONS OF THE MIDSOUTH...


ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010-011-TNZ001-002-019-048-049-088-052100-
/O.NEW.KMEG.WI.Y.0022.080605T1400Z-080606T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-LAKE-OBION-DYER-LAUDERDALE-
TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
316 AM CDT THU JUN 5 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

SOUTH-SOUTHWEST WINDS AROUND 25 MPH WITH GUSTS TO NEAR 40 MPH ARE
EXPECTED TODAY OVER EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...EXTREME WEST TENNESSEE AND EXTREME NORTHWEST MISSISSIPPI.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY
MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

KRM
1 follow-up statement
000 
WWUS74 KMEG 052052
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
352 PM CDT THU JUN 5 2008

...STRONG AND GUSTY SOUTH-SOUTHWEST WINDS EXPECTED THIS EVENING OVER
WESTERN PORTIONS OF THE MIDSOUTH...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010-011-TNZ001-002-019-048-049-088-060000-
/O.CON.KMEG.WI.Y.0022.000000T0000Z-080606T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-LAKE-OBION-DYER-LAUDERDALE-
TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
352 PM CDT THU JUN 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

SOUTH-SOUTHWEST WINDS AROUND 25 MPH WITH GUSTS TO NEAR 40 MPH WILL
CONTINUE OVER EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME
WEST TENNESSEE AND EXTREME NORTHWEST MISSISSIPPI.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY
MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jun 5, 2:24 AM CDT, 52 minutes earlier.

Area forecast discussion, Jun 5, 2:24 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
224 AM CDT THU JUN 5 2008

.DISCUSSION...

UPPER RIDGE WILL REMAIN OVER THE MIDSOUTH THROUGH THE END OF THE
FORECAST PERIOD. THIS WILL KEEP HOT AND HUMID CONDITIONS AROUND THE
MIDSOUTH. CURRENTLY...CONDITIONS ARE VERY WARM AND MUGGY ACROSS THE
CWA. TEMPERATURES ARE STILL IN THE LOWER 80S ACROSS MUCH OF THE CWA.
SOME STRATUS HAS ALREADY BEGUN TO DEVELOP OVER PORTIONS OF THE CWA
NEAR THE TENNESSEE RIVER IN ADDITION TO PORTIONS OF WESTERN
ARKANSAS...MUCH OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. THE
STRATUS SHOULD CONTINUE TO SPREAD OVER THE CWA AND BY SUNRISE MUCH
OF THE AREA SHOULD BE COVERED. THE STRATUS SHOULD BREAK UP BY NOON
TIME THUS WILL GO WITH MOSTLY CLOUDY BECOMING PARTLY CLOUDY WORDING.

ANOTHER WINDY DAY IS EXPECTED TODAY. WINDS ARE STILL RELATIVELY
STRONG ACROSS EASTERN ARKANSAS AT THIS HOUR WITH SUSTAINED SPEEDS
NEAR 20 MPH. SPEEDS WILL EASILY REACH ADVISORY CRITERIA BY
MID-MORNING ACROSS THIS AREA. WILL LIKELY ISSUE A WIND ADVISORY
FOR EAST ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST
TENNESSEE...AND EXTREME NORTHWEST MISSISSIPPI.

GUIDANCE CONTINUES TO RUN WARM WITH REGARDS TO HIGH TEMPERATURES.
MORNING STRATUS TOOK A LITTLE LONGER TO BREAK-UP THAN EXPECTED
YESTERDAY THIS WILL LIKELY OCCUR AGAIN THIS MORNING. THIS WILL KEEP
TEMPERATURES FROM WARMING AS RAPIDLY AS GUIDANCE SUGGESTS. THUS WILL
GO UNDER GUIDANCE AGAIN WITH HIGHS IN THE LOWER TO MID 90S.

TONIGHT INTO FRIDAY...WILL BE A REPEAT OF WHAT IS OCCURING CURRENTLY
WITH REGARDS TO STRATUS DEVELOPING. HOWEVER BY FRIDAY AFTERNOON...A
COLD FRONT WILL APPROACH EASTERN ARKANSAS FROM THE WEST. THE FRONT
WILL BE RUNNING INTO THE RIDGE THUS DON/T EXPECT IT TO QUITE MAKE
INTO THE CWA. ALTHOUGH SOME ISOLATED SHOWERS AND THUNDERSTORMS THAT
DEVELOP OUT AHEAD OF THE FRONT COULD MOVE INTO FAR WESTERN PORTIONS
OF THE CWA DURING THE AFTERNOON AND EVENING HOURS. WILL CONTINUE
WITH SMALL POPS. HIGHS WILL AGAIN BE IN THE LOWER TO MID 90S WITH
LOWS IN THE 70S.

BY SATURDAY...FRONT WILL RETREAT WELL NORTH AND WEST OF THE CWA AS
THE RIDGE INTENSIFIES OVER THE MIDSOUTH. EXPECT MOSTLY SUNNY TO PARTLY
CLOUDY SKIES DURING THE DAYS WITH MOSTLY CLEAR SKIES AT NIGHT
THROUGH EARLY NEXT WEEK. HIGHS WILL BE IN THE MID 90S WITH LOWS IN
THE MID 70S TO NEAR 80S DEGREES.

BY THE END OF THE FORECAST PERIOD...THE RIDGE MAY WEAKEN SOME
ALLOWING FOR DIURNAL CONVECTION TO DEVELOP ON WEDNESDAY. WILL ADD A
20 POP TO FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  92  77  91  77 /   0  10  10  10
MKL  91  74  90  72 /   0  10  10  10
JBR  94  76  92  75 /   0  10  20  20
TUP  91  73  92  71 /   0  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR COAHOMA-DESOTO-QUITMAN-TATE-TUNICA.

TN...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR DYER-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON.

&&

KRM
Hazardous weather outlook, Jun 4, 7:01 PM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
701 PM CDT WED JUN 4 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
701 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND ADVISORY MAY BE NEEDED THURSDAY MAINLY OVER EASTERN
ARKANSAS AND THE MISSOURI BOOTHEEL AS SOUTH TO SOUTHWEST WINDS
WILL BE NEAR 25 MPH WITH HIGHER GUSTS DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

Nearby

Wind Advisories in Arkansas, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Mississippi, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.